MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. LATERAL MANDIBULAR ANGLE(TM); MANDIBULAR IMPLANT

IMPLANTECH ASSOCIATES, INC. LATERAL MANDIBULAR ANGLE(TM); MANDIBULAR IMPLANT
Model Number N/A
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Hemorrhage/Blood Loss/Bleeding (1888); Failure of Implant (1924); Fluid Discharge (2686); Physical Asymmetry (4573); Swelling/ Edema (4577)
Date of Event 06/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Method: the actual device was not evaluated, however implantech reviewed production records as well as performing trend analysis.Results: no device problem was found.There have been no other report complaints with either the manufacturing lot or associated sterile lot.Conclusions: poor wound healing, extrusion, infection, etc.Are all known, inherent risks of implant procedures, and are addressed in the product labeling.
 
Event or Problem Description
The patient/complainant reported receiving several facial implants, then subsequently experienced the stitches at site of left side mandibular implant opening with an outflow of fulid and blood (approximately 5 days post-op).Seven (7) days post-op, the doctor sewed up the incision site.Four (4) weeks post-op, the stitches had reopened, and were again sewed up under local anesthesia.Five (5) weeks post-op, the doctor sewed up the incision for the third time because they had again reopened.Almost 7 weeks postop, patient reported to physician that the stitches had opened more than ever and the implant was visible.Approximately eight (8) weeks post-op, patient had a second operation under total anesthesia, where the doctor "removed the implant, reconstructed the area, sterilized the implant clinically himself and placed it again, placing 1 screw intraorally".Three (3) months after the second surgery, the post-operative swwelling had not subsided.The patient had lost faith in the original doctor, and saw another physician who suggested a possible infection.Patient saw another doctor who diagnosed asymmetry in the face with severe swelling on the left side.The doctor prescribed an antibiotic (dalicin) to treat the infection.While taking the antibiotic, a slight reduction in swelling was observed, but after the course of antibiotics, the swelling returned and the physician recommended he visit another doctor.The device was explanted due to left side infection approximately 14 months post-op.A culture was taken and staphylococcus epidermidis was identified.

Brand Name
LATERAL MANDIBULAR ANGLE(TM)
Common Device Name
MANDIBULAR IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
Manufacturer (Section G)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
Manufacturer Contact
craig arthur
6025 nicolle street, suite b
ventura, CA 93003
8053399415
MDR Report Key14714156
Report Number2028924-2022-00006
Device Sequence Number5562348
Product Code FWP
UDI-Device IdentifierM724TMA0410L1
UDI-PublicM724TMA0410L1
Combination Product (Y/N)N
PMA/510(K) Number
K905268
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model NumberN/A
Device Catalogue NumberTMA-4L/10
Device Lot Number871988
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Initial Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TMA-4R/10; TSCI-M
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexMale